So I had sex about 2 and a half weeks ago and my boyfriend bought me plan B before he left to his work station so I took it about 48 hours later. I got my period on the day o always get it which is the 10th. It was regular. My bleeding was normal. I finished within 5 days and 2 days later I started experiencing really bad cramping for almost the whole day and it's been this way for almost 5 whole days already and I'm beginning to get worried. Am I pregnant or could it be the plan B messing me up?
Plan B is a huge dose of hormone, & should only be used as a total emergency. As you are finding out, now, it totally messes your body up!
Plan B is most effective the sooner you take it, so by waiting 48 hours to use it, you have increased your chances of pregnancy.
If taken within the fist 12 hours, it is thought to be around 90% effective at preventing pregnancy. If left until the very last point it can be taken, which is 72 hours later (3 days), then it is only around 75% effective.
It is impossible to know if the bleeding you got was your actual period, or was caused by the Plan B.
Plan B can also knock your menstrual cycle out of sync for a month or two. Some women don't get their period on time or for weeks.
If you want to put your mind at rest, then you can do a pregnancy test. It's unlikely you'll be pregnant after such a significant bleed, but not impossible.
The cramping is common with Plan B, along with other hormonal side effects that you could get with a period or pregnancy.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jul 2013 • 1 answer
Posted 11 Nov 2013 • 1 answer
Posted 14 Sep 2015 • 1 answer
Posted 24 Jan 2016 • 0 answers
Posted 9 May 2016 • 0 answers